How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara
khagihara, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 6590
Experience:  Trained in OB & GYN for many years.
20084961
Type Your OB GYN Question Here...
khagihara is online now
A new question is answered every 9 seconds

I took Bactrim in May for an infected mole on my arm. A few

Customer Question

I took Bactrim in May for an infected mole on my arm. A few weeks later I got what I thought was a yeast infection. Used Monistat for a week, didn't seem to help. A doctor prescribed Clindomycin vaginally, didn't work. Then took 3-4 more rounds of Monistat then Diflucan. None worked. Finally saw the doctor, all cultures negative. Was given steroids for about 10 days, didn't help too much. Vaginal opening is red and burns mildly. What could be the problem?
Submitted: 10 months ago.
Category: OB GYN
Expert:  Dr. Bob replied 10 months ago.

This could represent a bacterial vaginitis or cellulitis, which ironically would require an antibiotic (other than bactrim, of course). Similarly, vaginal redness and burning can be the result of an allergy (i.e. allergic dermatitis) which may require trying to identify and avoid the provoking substance as well as treating with antihistamines and topical anti-inflammatories.

Customer: replied 10 months ago.
Are you an OB/gyn
Customer: replied 10 months ago.
I requested an OB, please defer question to OB/GYN, thanks.
Expert:  Dr. Bob replied 10 months ago.

My adult urgent care practice involves a lot of GYN care. This is a very common presentation in our clinic. If you still prefer to wait for a GYN doctor, I will opt out.

Customer: replied 10 months ago.
I requested an OB
Expert:  Dr. Bob replied 10 months ago.

Your question went to adult medicine. I will opt out so you can await a GYN.

Expert:  khagihara replied 10 months ago.

Can you attach the photos here? How old are you? How tall are you? How much do you weigh? Any weight change? Any medical problems? Any surgeries? Any other medications including over-the-counter pills and herbs? Any family medical history?

Customer: replied 10 months ago.
No weight change, family history of what
Expert:  khagihara replied 10 months ago.

such as diabetes

Customer: replied 10 months ago.
No diabetes, no surgeries.
Expert:  khagihara replied 10 months ago.

Do you mind attaching the photos here? Please answer other questions? Did you have a skin biopsy? Any abnormal vaginal discharge?

Customer: replied 10 months ago.
No skin biopsy done. I'm 35.
Customer: replied 10 months ago.
No discharge. No infections found on cultures.
Expert:  khagihara replied 10 months ago.

Do you mind attaching the photos here?

Customer: replied 10 months ago.
I don't have any photos.
Expert:  khagihara replied 10 months ago.

Was the steroid medication for oral or topical?

Expert:  khagihara replied 10 months ago.

Pain or itch?

Customer: replied 10 months ago.
Steroid was topical, seemd to further irritate skin
Customer: replied 10 months ago.
Mild burning, no itch
Expert:  khagihara replied 10 months ago.

What is the name of the steroid cream?

Customer: replied 10 months ago.
Tricalone or something
Expert:  khagihara replied 10 months ago.

Triamcinolone is a bit strong steroid to use for the delicate area such as vagina and face. It could irritate the area and cause dermatitis. You just use non-oily moisturiser. If it is not improved, you should see a dermatologist to have a skin biopsy.

Customer: replied 10 months ago.
I haven't used any steroids since beginning of August. Could the tissue still be irritated? How long before redness goes away? What kind of moisturizer?
Expert:  khagihara replied 10 months ago.

Soaking in warm water temporarily relieves vulvar discomfort. Sealing in the moisture with medication prescribed or emollient (eg, plain petroleum jelly) is also a mainstay of therapy.